Virginia, 2011High Wind in Virginia, February 2, 2011
February 2, 2011 · NWS RNK · 1 event in 1 county or zone
A strong cold front crossed the area with northwest winds behind it gusting to near 60 mph in the higher elevations. Isolated tree damage occurred.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front crossed the area with northwest winds behind it gusting to near 60 mph in the higher elevations. Isolated tree damage occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 2, 12:51 PM EST, 9 minutes earlier.
Area forecast discussion, Feb 2, 12:51 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1251 PM EST WED FEB 2 2011
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO NEW ENGLAND BY
THE END OF THE DAY...BRINGING A TRAILING COLD FRONT ACROSS THE
APPALACHIANS THIS MORNING...AND THE NORTH CAROLINA/VIRGINIA PIEDMONT
THIS AFTERNOON. STRONG NORTHWESTERLY WINDS BRING MUCH COLDER AIR IN
ITS WAKE...BEFORE HIGH PRESSURE REACHES ACROSS THE TENNESSEE VALLEY
BY THURSDAY MORNING. ANOTHER WET GULF OF MEXICO LOW RIDES ALONG THE
EAST COAST FOR THE START OF THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
PER THE MORNING SOUNDINGS...THE UPPER MOISTURE HAS VACATED. STILL
SOME LINGERING LOW LEVEL MOISTURE...BUT LOOK FOR THIS TO BE
SCOURED BY PASSAGE OF SURFACE FRONT AND WESTERLY SURGE OF DRIER
DOWNSLOPE AIR FOR THE AFTERNOON.
AT 15Z...10AM...SURFACE COLD AIR HAD REACHED THE WESTERN FRINGES
OF THE CWA...LWB HAVING A SURFACE TEMP OF 54 DEGREES CONTRASTED
WITH THE 37 DEG TEMP AT CRW AND THE 27 DEG TEMP AT JKL. THIS COLD
AIR WILL MAKE INROADS INTO THE MOUNTAINS THIS AFTERNOON WITH
FALLING TEMPS ANTICIPATED WEST OF THE BLUE RIDGE. WITH THIS COLD
SURGE...LOW LEVEL MOISTURE WILL BANK UP AGAINST THE WINDWARD
SLOPES WITH -SN OR FLURRIES DEVELOPING DURING THE AFTERNOON.
TEMPS EAST OF THE MOUNTAINS WILL SPIKE INTO THE 60S B4 TAKING THE
PLUNGE THIS EVENING.
ASIDE FROM THE TEMPERATURE ROLLER COASTER...THE MAIN FORECAST
CONCERN WILL THE WINDS TODAY INTO TONIGHT. ADVISORIES...AND A FEW
WARNINGS HAVE BEEN POSTED FOR PARTS OF THE AREA. WE ARE ACTUALLY
IN A BIT OF A LULL RIGHT NOW...AND EXCEPT FOR HIGHEST ELEVATIONS
IN THE FAR WEST...DO NOT EXPECT MUCH IN THE WAY OF ADVISORY LEVEL
WIND GUSTS UNTIL AFTER THE COLD FRONT PASSES AND WINDS VEER MORE
TO THE WEST THIS AFTERNOON. STRONGEST 6 HR PRESSURE RISES OF 5 TO
6 MBS ARE EXPECTED THIS AFTERNOON IN THE WESTERN APPLN MTNS...AND
8 TO 9 MBS LATE AFTERNOON INTO THE EVENING ALONG THE BLUE RIDGE.
DESPITE THESE HIGH PRESSURE RISES...BUFKIT SOUNDINGS AND MODEL
CROSS SECTIONS ONLY INDICATE MOMENTUM TRANSFER LATE THIS AFTERNOON
INTO TONIGHT OF AROUND 50 KNOTS IN THE HIGHER ELEVATIONS OF THE
NORTHWEST NC MTNS...UP INTO THE MOUNT ROGERS AREA WITH THE LOW
LEVEL INVERSION BECOMING QUITE SHALLOW IN THE EVENING. FURTHER
NORTH...THERE IS A STRONGER LOW LEVEL JET BUT THE INVERSION IS
HIGHER...WITH MODELS SHOWING WEAKER MOMENTUM TRANSFER- NOT WARNING
LEVEL WIND GUSTS OF 50 KNOTS...BUT CERTAINLY GUSTS OF 40 TO 45
KNOTS. HIGH WIND WARNINGS HAVE BEEN POSTED FROM NOON THROUGH 400
AM FOR WATAUGA...ASHE AND GRAYSON COUNTIES...AND THEN A WIND
ADVISORY FOR THE SAME TIME FOR ALL COUNTIES FROM THE BLUE RIDGE
FOOTHILLS WESTWARD INTO THE MTNS AND JOINING THE WIND ADVISORY IN
THE FAR WEST THAT EXPIRES AT 700 PM.
MOISTURE LOOKS VERY SHALLOW FOR UPSLOPE SNOW SHOWERS LATER THIS
AFTERNOON INTO TONIGHT- ESPECIALLY THE NC MTNS. HAVE MAINTAINED
HIGH CHC TO LIKELY POPS FOR WESTERN SLOPES AREAS OF SE WV...AS
THIS IS WHERE THE TRAJECTORY IS OFF LAKE MICHIGAN FROM 400 PM TO
ABOUT MIDNIGHT TONIGHT. LOOKS LIKE 1 TO 2 INCH SNOW ACCUMS FROM
TAZEWELL/MERCER/BLAND COUNTIES...NORTH THRU SUMMERS INTO
GREENBRIER...POSSIBLY 3 OR 4 INCH ACCUMS IN WESTERN GREENBRIER.
WITH MODELS SHOWING 850 MB TEMPS AS COLD AS -15C INTO THE WESTERN
MTNS TONIGHT...AND CONSIDERING THIS IS AN ARCTIC AIRMASS OF
SHALLOW COLD AIR...HAVE LOWERED TEMPS IN THE MTNS CLOSER TO THE 2
METER TEMPS IN BUFKIT...WHICH BRINGS LOWS IN THE HIGHER ELEVATIONS
OF SINGLE DIGITS...TEENS ELSEWHERE IN THE MTNS. WITH THE STRONG
WINDS TONIGHT...WIND CHILLS WILL BE AROUND ZERO IN THE MTNS.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
HIGH PRESSURE RIDGING IN FROM THE WEST WILL BE OUR DOMINANT WEATHER
FEATURE FOR THURSDAY...AND NORTHWESTERLY WINDS WILL CONTINUE TO
DIMINISH THROUGH THE DAY AS THE PRESSURE GRADIENT RELAXES. DOWNSLOPE
NORTHWESTERLY WINDS WILL ALLOW SKIES TO BECOME MOSTLY CLEAR ACROSS
ALL BUT THE HIGHER ELEVATIONS IN WEST VIRGINIA AND THE MOUNTAIN
EMPIRE REGION...WHERE MOSTLY CLOUDY SKIES AND EVEN A FEW LINGERING
SNOW SHOWERS WILL PERSIST.
HOWEVER...THE MAIN STORY DURING THIS PERIOD WILL BE ANOTHER STORM
SYSTEM PUSHING FROM THE CENTRAL GULF OF MEXICO NORTHWARD ALONG THE
EASTERN SEABOARD...EAST OF OUR AREA. COLD HIGH PRESSURE WILL REMAIN
WEDGED ALONG THE EASTERN SLOPES OF THE APPALACHIANS EARLY FRIDAY
MORNING AS MOISTURE ASSOCIATED WITH THIS SYSTEM MOVES INTO OUR AREA.
CONFIDENCE CONTINUES TO INCREASE THAT FREEZING DRIZZLE OR FREEZING
RAIN WILL OCCUR DURING THE EARLY MORNING HOURS OF FRIDAY AS MOIST
AIR IS FORCED UP THE BLUE RIDGE...CAUSING RAIN TO FALL INTO THE
SUBFREEZING LAYER OF AIR NEAR THE SURFACE. TEMPERATURES WILL LIFT
INTO THE UPPER 30S TO LOWER 40S BY NOONTIME...ALLOWING ALL
PRECIPITATION TO FALL AS MAINLY RAIN DURING THE AFTERNOON.
FORTUNATELY...THIS NEXT STORM SYSTEM DOES NOT APPEAR TO PULL MUCH
COLD AIR INTO OUR AREA AS IT PASSES TO OUR EAST ON SATURDAY MORNING.
SOUTH TO SOUTHWESTERLY WINDS ARE EXPECTED ACROSS OUR REGION AS WE
HEAD INTO SUNDAY MORNING...WHICH WILL HELP KEEP OUR TEMPERATURES AT
NEAR TO SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR THROUGH THE
REMAINDER OF WEEKEND.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
LOW PRESSURE LOCATED ALONG THE CAROLINA COAST AT 12Z SATURDAY WILL
TRACK NORTHEAST UP THE MID ATLANTIC COAST. TIMING AND INTENSITY
DIFFERENCES PERSIST WITH THE ECMWF AND GFS. GFS REMAINS QUICKER
THAN ECMWF WITH THE LOW CENTER. USED A BLEND OF MODELS FOR POPS ON
SATURDAY...PLACING HIGHEST POPS IN THE EAST DURING THE MORNING
HOURS. THEN BY AFTERNOON ELECTED TO POST THE HIGHER POPS IN THE
WESTERN MOUNTAINS...AS THE SYSTEM EXITS UP THE COAST. WEAK HIGH
PRESSURE WILL BUILD IN ON SUNDAY...AS ANOTHER COLD FRONT APPROACHES
FROM THE THE MIDWEST. TIMING OF THE COLD FRONT LOOKS SLOWER ON
MODELS ARRIVING MONDAY NIGHT INTO TUESDAY. LOOKS LIKE IT COULD BE
WINDY TUESDAY AFTERNOON BEHIND THE COLD FRONT. IN GENERAL...USED A
BLEND OF HPC GUIDE AND GMOS FOR TEMPERATURES AND DEW POINT
TEMPERATURES DURING THE PERIOD.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE MAIN AVIATION CONCERN THIS AFTERNOON IS THE WIND. SURFACE
WINDS...INITIALLY SOUTHWEST EARLY THIS AFTERNOON...WILL TEND MORE
WESTERLY WITH TIME...AND THEN NORTHWESTERLY TONIGHT. MAGINITUDE
WILL REMAIN ELEVATED FOR THE NEXT 12-18 HOURS...AT LEAST THROUGH
TONIGHT... WITH SFC GUSTS OF 25-35KTS. LCL WIND GUSTS OF 40-45KTS
POSSIBLE IN THE VCNTY OF THE MTN RIDGES.
SKIES EAST OF THE MTNS SHOULD REMAIN CLEAR THROUGH THE TAF PD.
IN THE MTNS...BLF AND LWB WILL SEE LOWERING CIGS...LOW LEVEL
MOISTURE FROM THE OHIO VALLEY BANKING UP AGAINST THE WINDWARD
SLOPES. MVFR CIGS WILL BE MOST COMMON...BUT THEN POSSIBLY
DROPPING TO IFR TONIGHT WITH LIGHT SNOW SHOWERS.
SURFACE WINDS ARE EXPECTED TO DIMINISH DURING THE DAY THURSDAY AS
HIGH PRESSURE BUILDS OVERHEAD. LOW CLOUDS IN THE MTNS SHOULD THIN
DURING THE AFTERNOON...TRANSISTIONING TO MAINLY CLEARS SKIES FOR
THURSDAY NIGHT.
ANOTHER STORM WILL DEVELOP IN THE NORTHERN GULF AND APPROACH FROM
THE SOUTH FRIDAY INTO SATURDAY. THIS WILL ONCE AGAIN INCREASE THE
THREAT FOR WIDESPREAD MVFR OR IFR. WEAK HIGH PRESSURE BUILDS IN FOR
SUNDAY FOLLOWED BY ANOTHER COLD FRONT ON MONDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR VAZ011>014-016>020-
022>024-032>035.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR VAZ007-009-010.
HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR VAZ015.
NC...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR NCZ002-003-019.
HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR NCZ001-018.
WV...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...JJ
NEAR TERM...JJ/PM
SHORT TERM...NF
LONG TERM...KK
AVIATION...PMHazardous weather outlook, Feb 2, 4:55 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 AM EST WED FEB 2 2011
WVZ042-043-045-031000-
MERCER-SUMMERS-GREENBRIER-
455 AM EST WED FEB 2 2011
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ007-009-010-WVZ044-031000-
TAZEWELL-SMYTH-BLAND-MONROE-
455 AM EST WED FEB 2 2011
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ011>014-018>020-031000-
GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-
455 AM EST WED FEB 2 2011
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-018-VAZ015-031000-
ASHE-WATAUGA-GRAYSON-
455 AM EST WED FEB 2 2011
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL BE POSSIBLE EARLY
FRIDAY MORNING ACROSS PORTIONS OF NORTHERN NORTH CAROLINA...AS WELL
AS THE PIEDMONT REGION AND THE EASTERN SLOPES OF THE BLUE RIDGE IN
VIRGINIA. SOUTHEASTERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM
WILL FORCE WARM MOIST AIR ALOFT UPSLOPE. SPOTTY RAINFALL IS EXPECTED
TO DEVELOP AS A RESULT...WHICH WILL FALL THROUGH SUBFREEZING AIR
ALONG THE SURFACE. FREEZING PRECIPITATION IS EXPECTED TO END BY
EARLY FRIDAY AFTERNOON AS SURFACE TEMPERATURES LIFT INTO THE UPPER
30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-020-VAZ043>047-058-059-031000-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
455 AM EST WED FEB 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
WEST WINDS BEHIND A COLD FRONT COULD GUST UP TO 35 MPH THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL BE POSSIBLE EARLY
FRIDAY MORNING ACROSS PORTIONS OF NORTHERN NORTH CAROLINA...AS WELL
AS THE PIEDMONT REGION AND THE EASTERN SLOPES OF THE BLUE RIDGE IN
VIRGINIA. SOUTHEASTERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM
WILL FORCE WARM MOIST AIR ALOFT UPSLOPE. SPOTTY RAINFALL IS EXPECTED
TO DEVELOP AS A RESULT...WHICH WILL FALL THROUGH SUBFREEZING AIR
ALONG THE SURFACE. FREEZING PRECIPITATION IS EXPECTED TO END BY
EARLY FRIDAY AFTERNOON AS SURFACE TEMPERATURES LIFT INTO THE UPPER
30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ002-003-019-VAZ016-017-022>024-032>035-031000-
ALLEGHANY NC-SURRY-WILKES-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-
455 AM EST WED FEB 2 2011
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL BE POSSIBLE EARLY
FRIDAY MORNING ACROSS PORTIONS OF NORTHERN NORTH CAROLINA...AS WELL
AS THE PIEDMONT REGION AND THE EASTERN SLOPES OF THE BLUE RIDGE IN
VIRGINIA. SOUTHEASTERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM
WILL FORCE WARM MOIST AIR ALOFT UPSLOPE. SPOTTY RAINFALL IS EXPECTED
TO DEVELOP AS A RESULT...WHICH WILL FALL THROUGH SUBFREEZING AIR
ALONG THE SURFACE. FREEZING PRECIPITATION IS EXPECTED TO END BY
EARLY FRIDAY AFTERNOON AS SURFACE TEMPERATURES LIFT INTO THE UPPER
30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 2, 9:24 AM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 AM EST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM NON-TSTM WND DMG RAVEN 37.09N 81.86W
02/01/2011 TAZEWELL VA LAW ENFORCEMENT
POWERLINES DOWN ALONG MILLSTONE HOLLOW RD.
1256 AM NON-TSTM WND DMG TAZEWELL 37.12N 81.52W
02/02/2011 TAZEWELL VA LAW ENFORCEMENT
LARGE LIMBS DOWN ON BARNET DRIVE.
0330 AM NON-TSTM WND DMG BANDY 37.15N 81.72W
02/02/2011 TAZEWELL VA LAW ENFORCEMENT
BIG TREE FELL ACROSS BANDY ROAD.
1200 AM NON-TSTM WND DMG MONTCALM 37.35N 81.25W
02/02/2011 MERCER WV DEPT OF HIGHWAYS
TREE FELL ACROSS ROAD.
&&
11High Wind, Grayson
- When
- February 2, 1:00 PM EST
- Where
- Grayson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 36.657, -81.225 (the zone’s center; the record gives no point)
Trees were blown down on Flat Ridge Road.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Frost and Freeze in Arizona, February 2 to 3, 20112 deaths · 3 injured · $3.3 million · 10 events
- Winter Weather in Minnesota, February 2, 20111 death · $2,000 · 1 event
- Cold in Illinois, February 2 to 4, 20111 death · 1 event
- Frost and Freeze in Texas, February 2 to 4, 2011$11 million · 9 events
- Frost and Freeze in Arizona, February 2 to 4, 2011$4.0 million · 3 events
- Frost and Freeze in Nevada, February 2 to 3, 2011$2.0 million · 1 event
- Winter Storm in Vermont, February 2, 2011$290,000 · 16 events
- Winter Weather in Connecticut, February 2 to 4, 2011$123,000 · 2 events
- Winter Storm in New York, February 2, 2011$70,000 · 9 events
- High Wind in California, February 2 to 3, 2011$70,000 · 55 kt wind · 3 events
- Flood in Ohio, February 2, 2011$25,000 · 1 event
- Extreme Cold in New Mexico, February 2 to 3, 201120 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284905.